Texas, 2016Funnel Cloud in Texas, July 20, 2016
July 20, 2016 · NWS HGX · 1 event in 1 county or zone
A funnel cloud was sighted in the Dickinson and League City area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A funnel cloud was sighted in the Dickinson and League City area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 20, 9:33 AM CST, 27 minutes earlier.
Area forecast discussion, Jul 20, 9:33 AM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1033 AM CDT WED JUL 20 2016
.DISCUSSION...
Minor changes have been made to the forecast based on model
trends and observations. Due to the large ridge axis sitting off to
the north, deeper moisture will remain south of I-10 today
increasing the chance for showers and thunderstorms to about 30%
for this region. High temperatures will remain consistent, hitting
the mid to upper 90s in the early evening. 08
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 97 76 98 77 99 / 10 10 10 10 10
Houston (IAH) 96 77 97 77 97 / 20 10 20 10 20
Galveston (GLS) 91 81 92 82 90 / 30 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 20, 2:59 AM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
359 AM CDT WED JUL 20 2016
TXZ163-164-176>179-195>200-210>214-226-227-235>238-210900-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
359 AM CDT WED JUL 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ELEVATED HEAT INDEX VALUES IN THE 100 TO 107 DEGREE RANGE ARE
POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ELEVATED HEAT INDEX VALUES IN THE 100 TO 107 DEGREE RANGE ARE
POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY
THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ330-335-350-355-370-375-210900-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
359 AM CDT WED JUL 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Funnel Cloud, Galveston
- When
- July 20, 10:00 AM CST to 10:15 AM CST
- Where
- Galveston County, 1.2 mi W of League Cty Spclnd Ar to 1.89 mi W of Dickinson
- Reported by
- NWS Employee
- Coordinates
- 29.500, -95.070
A League City area funnel cloud lasted around fifteen minutes.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Minnesota, July 20 to 21, 20162 deaths · 2 injured · 87 kt wind · 71 events
- Heat in Oklahoma, July 20 to 26, 201649 injured · 1 event
- Flash Flood and Lightning Strikes in Arizona, July 20 to 22, 20161 death · 2 injured · $50,000 · 6 events
- Heat in Tennessee, July 20, 20161 death · 1 event
- Tornado and Hail in North Dakota, July 20, 2016$270,000 · EF0 · 25 events
- Hail and Damaging Wind in Wisconsin, July 20, 2016$200,000 · 1.75 in hail · 3 events
- Excessive Heat in Iowa, July 20 to 23, 201647 events
- Dust Storm in Arizona, July 20, 2016$60,000 · 1 event
- Damaging Winds in Alabama, July 20, 2016$55,000 · 60 kt wind · 2 events
- Excessive Heat in Minnesota, July 20 to 22, 201636 events
- Lightning Strike in Florida, July 20, 2016$50,000 · 1 event
- Hail and Damaging Winds in Georgia, July 20, 20161.5 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637888.